WILLIAM COOK EUROPE ZENITH ALPHA THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
G38190 |
| Medical Device Problem Codes |
Entrapment of Device (1212); Off-Label Use (1494); Malposition of Device (2616)
| Health Effect - Clinical Codes |
No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
11/25/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
Event or Problem Description
Description of event according to initial reporter: tevar proximal to previous tevar ((b)(6) 2020, zta-pt-38-34-217-w, landed at lsa); lsa/lcc bypass with lcc (vbx snorkel) to allow extension to distal edge of innominate ostium.During deployment the alpha graft jumped approx 3 cm retrograde to cover the innominate artery (pr315664).As a result, the doctor cut down on the right axillary artery, cannulated and deployed a gore/vbx in the innominate artery past the proximal edge of the alpha graft into the ascending aorta.Patient submitted to the hospital tuesday (b)(6) 2020, with chest pain following a tevar on (b)(6) 2020.Ct revealed possible type 1a endoleak at the lsa (prox edge of initial graft zta-pt-38-34-217-w) (pr321126).The doctor called me 25nov2020 with a plan to extend proximally with a short 36 or 38mm alpha.He indicated that he begin with lsa/lcc bypass along with a vbx ¿snorkel¿ through the lcc via the left arm so he could extend the proximal edge of the graft over the lcc to the innominate.This plan was put into effect and he positioned a zta-p-38-167-w over a 300 couble curved lunderquist and initiated deployment of the graft after aortogram and marking of landmarks.The initial deployment went according to plan with the positioned right at the distal edge of the innominate artery.However, in the next instant the graft was fully deployed and 3cm past the innominate into the ascending aorta.The aortic lumen in this area was approximately 40mm and anesthesia confirmed on multiple occasions that there were no concerning changes in blood pressure or otherwise with patient throughout the rest of the case.The doctor unsuccessfully attempted pull the device back, so he completed steps in releasing the device and called another doctor to discuss options.The decision was made to cut down on the right axillary artery and place an additional vbx ¿snorkel¿ via the innominate next to the lcc snorkel.This was successfully accomplished.A 14x20mm atlas was used to post dilate the portion of the vbx within the 13.5mm innominate lumen.The doctor also used a tri-lobe balloon just distal to the lcc to minimize risk of continued type 1a endoleak.Final angiogram showed good flow to innominate & lcc but was inconclusive with regards to endoleak.Decision was made to close and take ct scan at later date.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).H6) a2402- appropriate term / code not available - damage to vessel/ stent graft induced entry tear.Summary of investigational findings: this complaint was opened based on information in (b)(4) (manufacturer ref# 3002808486-2020-01161), which stated that a secondary intervention was performed to treat a type 1a endoleak.This pr will handle this endoleak.A patient with a symptomatic type a imh with a feeding ulcer 3 cm from the subclavian artery (sca) went through a tevar on (b)(6) 2020.A zta-pt-38-34-217-w (complaint device) was placed, landing at left subclavian artery (lsa).On (b)(6) 2020 the patient submitted to the hospital with chest pain.Ct revealed possible type 1a endoleak at the lsa.The physician planned to extend proximally by placing a zta-p-38-167-w, after performing an lsa/lcc bypass along with a vbx ¿snorkel¿ through the lcc.The zta-p-38-167-w was deployed covering the ia, which was unintended ((b)(4)), and the physician placed a vbx snorkel via the ia.A type 1a endoleak persisted in relation to the zta-p-38-167-w (handled in (b)(4) manufacturer ref#3005580113-2021-00034).Furthermore, in the imaging review for (b)(4) it was found that the three superior apices of the zta-p-38-167-w distal stent segment were inverted distally into the lumen (handled in (b)(4) manufacturer ref#3002808486-2021-00136).Preoperative (prior to the initial tevar) and post implantation ctas (post second tevar) were reviewed along with the complaint report by an imaging expert.The imaging expert finds that the pre-implantation cta demonstrated a pinpoint hole through the proximal descending thoracic aortic wall and extensive dissecting intramural hemorrhage.The collection of contrast was localized to a small pool within the hematoma.The pinpoint hole and pool of contrast are in the expected location of the left posterior third intercostal artery origin.This is consistent with the reported type 2 intramural hematoma (imh) and an intimal tear of the third posterior intercostal artery origin.A penetrating ulcer is also possible however the location favors an intercostal intimal tear.Aortic wall thickening from intramural hematoma extended proximally to the ia and distally to the ca (carcinoma).This pathology is in the spectrum of dissection.Per the imaging reviewers¿ findings, the zta-pt-38-34-217-w was implanted at the lsa trailing edge.Imaging of this procedure and afterwards but before the complaint intervention was not provided.However, the provided post implantation cta performed six days afterwards confirms another endoleak best classified as a type ia endoleak.This likely represented the same endoleak for which the additional intervention was performed.This endoleak extended between the snorkeled stents and flowed into the outer aortic curvature hematoma where the trailing edge of the lsa met the leading edge of the original zta-p (zta-pt-38-34-217-w) sealing stent.This the entry site was new compared to the initial penetration site.Although the leak was into the same intramural space, or false lumen, as original the pinpoint leak and blood pool, it terminated before the location of the original perforation and its associated blood pool.Per the imaging reviewer¿s impression, the intimal defect and associated blood pool should have and did resolve with the initial endograft.The type ia endoleak which prompted the additional intervention involved a new and unique intimal tear.Without imaging of the first procedure or the cta before the additional procedure, the cause cannot be determined.The cause of this event cannot be established.Review of the device history record gave no indication of the device being produced outside of specifications.Per the imaging review the endoleak involves flow through an intimal tear.Images prior to the interventional procedure was not provided, why the cause of the intimal tear cannot be determined.Per the ifu in the potential adverse event section that aortic damage may occur.If additional information is provided cook will reopen the case.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.